I have a question? Has anyone experience loss of sexual function from CIDP . I have been as healthy and active as a prize bull. Until CIDP set in then well to put it frankly . Where’s the beef ?? Is there any help for this. All my dr can say is meds do have side effects.
Yep, lost all desire long time ago. It is part of CIDP.
I have lots of desire in mind, but elusive beef in the body. It's the CIDP; nerve dysfunction emanating from the cauda equina.
However, my erection returns full force when the IvIG returns my nerve functions back to me.
Thank you I am looking forward to the IVIG correcting the situation. Fingers crossed.
Yeah, not a comfortable discussion, to be sure. But, I noticed a decrease in sensation in the groin area, so much that bladder control was starting to become an issue. Since IVIG, it has greatly improved, though.
Since I've had CIDP for about 9 yrs. now and didn't know what was going on for the first 4, I would say unfortunately don't hold your breath for any improvments because if it's not the CIDP it's the meds. that's the problem. For me it's been a no win situation. Gary
I was going to start this topic, but was going through the symptoms section and found this thread. When I first started falling down, this started as well. Cialis and Viagra turned me into a zombie, totally worthless.
I'm so glad that you revived this discussion, Hobie1dog. It's a topic that people approach reluctantly, but sexual problems can really interfere with quality of life for both the patient and their partner. The beauty of a peer-to-peer forum like this is that we can be frank and share experiences while maintaining our anonymity.
I hope more members will support you through sharing their experiences and wisdom.
Talk to your Dr about a med called Horizant instead of Gabepentin or Gralize. It did not have the same side effect for me. I just recently received a a trial supply.
Thanks ModSupport, I'm hoping to see an increase in the activity on the whole forum.
Robert: I have just about stopped taking Gabepentin ( 3-4 per week) as my neuropathy pain has vanished since taking weekly IVIG infusions ( done here at home by my wife ) . I just thought that with the 95% of the nerve damage in my arms and legs, that the same nerves were causing my problem with ED. I am taking Zolpidem ( Ambien generic) for my lifelong problem with sleeping..insomnia, bad dreams, intermittent sleep. I read where the Horizant is for Restless Leg Syndrome. Have you been on Ambien before, or just using it now instead of gabepetin?
Nothing will return as it used to be
I noticed you mention Horizant for RLS. What else have you tried? It’s another Neurological condition that not much is known about. In the past I’ve taken Sifrol and Sinemet CR (both Dopamine Agonists - Parkinson’s meds - Don’t recommend them ). Ive now been on Lyrica for CiDP AND RLS and it works a treat!!!
It’s the best I’ve slept in I don’t know how long! I have severe RLS, it’s in my legs, arms, shoulders, neck. Have gone 6 days straight without being able to sleep and a Dr had to come to my house to give me a Morphine injection to knock me out.
With the Lyrica, my legs still go nuts but the Lyrica lets me sleep right through it. I wake up and the bed is totally destroyed but I’ve not woken. Only downfall is the 30kg weight gain in 5 months .
Yes unfortunately I too have sexual dysfunction or should I say non function. My specialist has told me that it is a side effect of CIDP.
Not all sufferers of this insidious disease will have the same symptoms. Which honestly doesn’t help. There seems to be a lot of “everybody is different and will have different symptoms”. I’m presently on IVIG and am hopeful that this treatment might get Roger out of the garage.
All the best to you and if you find a magic wand please share it.